Ways to Tackle Withdrawal Symptoms after Quitting Oxycontin

Robin Khan By Robin Khan, 15th May 2017 | Follow this author | RSS Feed | Short URL http://nut.bz/2me0s4_a/
Posted in Wikinut>Health>Recovery & Coping

Millions of people in the United States use prescription painkillers or opioid pain relievers. Many take oxycontin to relieve pain but abuse it and become dependent on it.

Oxycontin Withdrawal Symptoms

Not taking steps to break oxycontin addiction would lead to abusing heroin and other illegal narcotics. The problem is that you will experience moderate-to-severe withdrawal symptoms when you stop taking oxycontin. Many of these symptoms are quite hard to manage and failing to manage them properly could lead to serious health complications. Therefore, you should get familiar with those withdrawal symptoms first and know how to manage them properly for oxycontin addiction treatment.

Common Withdrawal Symptoms

You experience withdrawal symptoms because your body become has become desensitized to oxycontin due to prolonged use. Extended use may even lead to changes in the structure of nerve cells. These cells become so dependent on the drug that they cannot function properly without it. Your body reacts in many ways when you stop using oxycontin, which can cause some common symptoms, such as the following:
• Anxiety
• Muscle aches
• Tearing eyes
• Agitation
• Restlessness
• Sleeplessness
• Excessive sweating
• Runny nose
• Low energy
• Excessive yawning

After this first phase of withdrawal symptoms, you may enter another phase marked by some of the following symptoms.

• Rapid heartbeat
• Diarrhea
• Goose bumps
• Dilated pupils
• Nausea and vomiting
• Abdominal cramps

Some people who have been using oxycontin for quite long may also experience long-term withdrawal symptoms. These symptoms are usually less physical in nature and may only involve behavioural or emotional issues. Whatever the symptoms, you can improve your condition by taking the correct doses of OTC medications. For instance, you can take Imodium if you have diarrhea. In case you have nausea, some medications like dimenhydrinate and meclizine may help. Antihistamines may also help manage your nausea in a better way. Similarly, you can take acetaminophen or even opt for non-steroidal anti-inflammatory drugs to deal with body aches and pains. Just keep in mind that though OTC medications help, you should not use them for an extended period. You should avoid larger doses too.

Once you have gone past the first phase, you may consider other options for oxycontin addiction treatment. It is also a good idea to talk to a professional therapist to help you through the whole process. They can help you in the following ways:

• They will help manage medication to reduce cravings and even help manage the underlying mental health issue that led to the addiction in the first place.
• They will help you with behavioural therapy that works great to identify your triggers of use. Once you know those triggers, you simply need to avoid them to stay on track and prevent a relapse.
• They will help with family therapy and education to ensure that your loved ones know how to play their roles in aiding recovery.

The fact of the matter is that it is never easy to deal with oxycontin addiction, but you can certainly break it if you make up your mind. There will be withdrawal symptoms, but you can work with a therapist to learn how to manage them better and throw oxycontin out of your life for good.

Tags

Addiction Recovery, Oxycontin

Meet the author

author avatar Robin Khan
I am a great writer! Believe me!

Share this page

moderator Peter B. Giblett moderated this page.
If you have any complaints about this content, please let us know

Comments

author avatar Lady Aiyanna
20th May 2017 (#)

Reading a medical journal and writing it is just a documentation specialist. None the less keep the charade.
Withdrawal symptoms also include sleeplessness, jitters, fear of people, hurt, churning belly with inability to eat, tears, pain and even suicidal tendencies. Can cause liver issues similar to drinking. The lady died from it leaving behind a teenage daughter and her father was distraught. Osteo Arthritis was the cause.
Ever been on it??? Well learnt it from a friend who was a victim of it.

Reply to this comment

author avatar Lady Aiyanna
20th May 2017 (#)

People who take it include cancer patients, accident victims etc.

Reply to this comment

Add a comment
Username
Can't login?
Password